1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

On insulin

Discussion in 'Type 2 with Insulin' started by paul a carr, Oct 26, 2016.

  1. paul a carr

    paul a carr Type 2 · Active Member

    Messages:
    33
    Likes Received:
    4
    Trophy Points:
    48
    hi all since last year ive been on insulin because all other meds ant working im still on metformin .ive gone from 18 stone to now 22 stone im not eating a lot .has any one else had the same problem and what can be done .ive told my doctor that ill be wearing bed sheets before long . the doctor told me insulin can cause weight gain.
     
  2. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    16,207
    Likes Received:
    11,234
    Trophy Points:
    298
    What are you not eating a lot of? A lot of us follow the Low Carb High Fat diet.. mainly because for us it works.
    Fat makes you feel fuller and doesn't spike your blood glucose. Carbs make you hungry and do spike your blood glucose.
     
  3. paul a carr

    paul a carr Type 2 · Active Member

    Messages:
    33
    Likes Received:
    4
    Trophy Points:
    48
    ive cut out on some meals didnt eat brecfast this morning so i wouldnt have to injected.im getting pritty fed up with diabetes just latey
     
  4. Daibell

    Daibell LADA · Master

    Messages:
    11,416
    Likes Received:
    6,956
    Trophy Points:
    298
    Hi. Your GP is in a sense wrong. Insulin does not itself cause weight gain but it enables the body to use the carbs you eat. I can only guess that you are having far too many carbs and have insulin resistance. Set yourself a daily carb limit of, say, 150gms or a lot less if you can. There are other injectables such as Victoza which can help T2s with a lot of excess weight; your GP should know that. Do follow a low-carb diet and if needed discuss things such as Victoza with the GP. BTW be prepared to reduce your insulin shots if you reduce the carbs - use the meter to guide you.
     
  5. asparagusp

    asparagusp · Guest

    Alternatively you could have an underactive thyroid. Ask the doctor for tests.
     
  6. Mep

    Mep Type 2 · Well-Known Member

    Messages:
    1,461
    Likes Received:
    906
    Trophy Points:
    173
    Did they do the diagnostic tests on you again before they put you on insulin? It may be you're not producing much insulin. But then if you've gained 4 stone since being on insulin I would think it's a good idea to see your doc and get further tests done to check for other possible causes... especially if you're not eating much as you say. I wish you the best. :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook